Allergic to penicillin from age 3. Took several courses of Keflex since and one day at age 19 (16 yrs ago) had a mild swelling reaction treated with adrenaline. Puffing up in my face and neck, got very drowsy and was admitted to hospital. Trying to work out if this would happen again or has my body maybe adapted?
You had an allergic reaction to Keflex that threatened your breathing airway with swelling in your face and neck areas and hospitalized you. Do not risk your life by taking Keflex again. Since it's in a group of drugs called cephalosporins, I'd ask a pharmacist if it's okay for you to take a different cephalosporin or if that's too risky also. Then be sure to wear an emergency necklace or bracelet that says what you're allergic to. Your next exposure could be your last..Allergic reactions usually get worse each time, not better. I would love to be wrong, but please ask the right questions of the right people first. This isn't my 1st time dealing with this kind of problem. Stay healthy and take care!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Aug 2010 • 1 answer
Updated 9 Jan 2013 • 2 answers
Updated 15 Sep 2015 • 1 answer
Updated 31 Aug 2017 • 3 answers
Updated 7 Nov 2016 • 1 answer